Alert archive / Oklahoma / Special Weather Statements in 2015
Special Weather Statement, NWS Norman, OK
NWS Norman, OK issued this special weather statement at Jul 6, 2015, 3:21 PM CDT for Ellis County, Oklahoma. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2015, 3:21 PM CDT (20:21 UTC)
- Expired
- Jul 6, 2015, 4:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Norman, OK
County Ellis County, OK
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 8.4 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 379 J/kg
- Mixed-layer CIN
- -224 J/kg
- Mixed-layer LCL
- 1396 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 166 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
361 WWUS84 KOUN 062021 SPSOUN SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 321 PM CDT MON JUL 6 2015 OKZ009-014-062100- ROGER MILLS OK-ELLIS OK- 321 PM CDT MON JUL 6 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ROGER MILLS AND SOUTHEASTERN ELLIS COUNTIES UNTIL 400 PM CDT... AT 317 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 9 MILES NORTHEAST OF CRAWFORD...MOVING NORTHEAST AT 30 MPH. HAZARDS INCLUDE... WIND GUSTS TO 50 MPH... HAIL UP TO THE SIZE OF PEAS... HEAVY RAINFALL RESULTING IN POOR VISIBILITY... PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. && LAT...LON 3582 9983 3600 9986 3616 9939 3588 9938 TIME...MOT...LOC 2017Z 239DEG 28KT 3595 9972 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at Jul 6, 12:51 PM CDT, 2 hours 30 minutes earlier.
Area forecast discussion, Jul 6, 12:51 PM CDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1251 PM CDT MON JUL 6 2015
.DISCUSSION...
THE 18Z AVIATION DISCUSSION FOLLOWS....
&&
.AVIATION...
A LAYER OF CLOUDS FROM 2000-3000 FT AGL HAS SPREAD N OVER MUCH OF
N TX AND OK THIS MORNING. DAYTIME HEATING SHOULD RAISE THE BASES
INTO VFR LEVELS DURING THE AFTERNOON. A COLD FRONT WILL ENTER NW
OK FROM THE PANHANDLES THIS AFTERNOON...AND ADVANCE SLOWLY SE
THROUGH TOMORROW MORNING...BEFORE STALLING SOMEWHERE ACROSS OK/W N
TX. TSRA WILL OCCUR NEAR THE FRONT...AND LATER TONIGHT AN OUTFLOW
BOUNDARY...WIND SHIFT LINE...IS LIKELY TO EXTEND ABOUT 10-30 NMI
AHEAD OF THE FRONT. WIDESPREAD RA IS EXPECTED LATE
TONIGHT/TOMORROW MORNING BEHIND THE FRONT. THE PERSISTENT RA WILL
LIKELY RESULT IN LOW CEILINGS AND RESTRICTED VISIBILITIES THROUGH
MOST OF THE DAY TOMORROW.
CMS
&&
.PREV DISCUSSION... /ISSUED 1032 AM CDT MON JUL 6 2015/
UPDATE...
OVERALL CURRENT FORECAST LOOKS GOOD. FRONT HAS MOVED THROUGH PARTS
OF THE OK/TX PANHANDLES THIS MORNING AND IS STILL EXPECTED TO
MOVE INTO NW OK THIS AFTERNOON. SHOWERS/STORMS WILL BE POSSIBLE
NEAR THIS BOUNDARY. HEAVY RAIN AND A FEW STRONG TO SEVERE STORMS
ARE STILL A CONCERN THIS AFTERNOON/EVENING. ONLY CHANGES TO
FORECAST WERE SOME TWEAKS TO SKY COVER AND HOURLY GRIDS TO SHOW
CURRENT TRENDS. UPDATES OUT SOON.
PREV DISCUSSION... /ISSUED 624 AM CDT MON JUL 6 2015/
DISCUSSION...
AVIATION DISCUSSION FOR THE 12Z TAFS IS BELOW.
AVIATION...
GENERALLY VFR CONDITIONS WILL OCCUR.
PATCHY MVFR CONDITIONS WILL OCCUR SOUTHEAST OF KHBR-KSWO
THROUGH 17Z.
SOUTH TO SOUTHWEST WINDS WILL BECOME GUSTY AT MOST SITES
13-16Z.
A COLD FRONT WILL BRING A WIND SHIFT TO THE NORTH AND ISO-NUM TSRA
TO NORTHERN OKLAHOMA AFTER 21Z. VARIABLE GUSTY WINDS AND MVFR OR
LOWER CONDITIONS ARE POSSIBLE WITH ANY TSRA. ADDED SOME VCTS/TSRA
TO ACCOUNT FOR THIS.
MBS
PREV DISCUSSION... /ISSUED 401 AM CDT MON JUL 6 2015/
DISCUSSION...
HEAVY RAINFALL AND FLOODING POTENTIAL LATER TODAY THROUGH WEDNESDAY
EVENING ARE THE MAIN CONCERNS.
ISSUED A FLASH FLOOD WATCH FOR A LARGE PORTION OF THE FORECAST
AREA. CONFIDENCE IS GROWING THAT THERE WILL BE HEAVY RAINFALL
AMOUNTS OVER 2 INCHES IN MANY LOCATIONS WITH SOME LOCATIONS
POSSIBLY RECEIVING MUCH MORE. IMPRESSED WITH FORECAST PRECIPITABLE
WATER VALUES NEAR OR ABOVE 2 INCHES AND SURFACE DEWPOINTS IN THE
UPPER 60S TO MID 70S IN THE WARM SECTOR...COMBINED WITH A LOW
LEVEL JET AND SOME INSTABILITY WILL RESULT IN PERIODS OF HEAVY
RAINFALL WHICH MAY CAUSE FLASH FLOODING. EXACT AMOUNTS AND
LOCATIONS REMAIN UNCERTAIN...THUS WENT WITH LARGE AREA FOR THE
WATCH.
THROUGH 3 PM THIS AFTERNOON...WARM...BREEZY...AND MUGGY WEATHER WILL
PERSIST. A STORM OR TWO MAY FORM NEAR ATOKA AND DURANT COUNTIES
WHERE CAPPING MAY BE WEAKER. WENT NEAR GUIDANCE HIGHS.
BETWEEN 3 PM THIS AFTERNOON AND MIDNIGHT TONIGHT...THINK ISOLATED
TO SCATTERED STORMS WILL ORGANIZE INTO A LINE NEAR THE FRONT IN
NORTHERN OKLAHOMA AND SLOWLY MOVE SOUTH. A FEW STORMS MAY BE
SEVERE WITH DAMAGING WINDS AS THE MAIN HAZARD DUE TO HIGH DCAPE
VALUES OVER 1000 J/KG...BUT THE LACK OF STRONG SHEAR IS EXPECTED
TO KEEP SEVERE FROM BEING WIDESPREAD OR HIGH END. HEAVY RAINFALL
WILL BE THE GREATER HAZARD WITH RAINFALL RATES PERHAPS EXCEEDING 2
INCHES PER HOUR. STORMS MAY TRAIN OVER THE SAME AREAS AND PRODUCE
SEVERAL INCHES OF RAIN...ESPECIALLY THE LATEST NAM12 AND GFS RUNS
VERIFY.
AFTER MIDNIGHT TONIGHT...STORMS MAY WEAKEN AS THEY SLOWLY MOVE
SOUTH...BUT STILL PRODUCE SOME HEAVY RAINFALL MAINLY OVER NORTHERN
OKLAHOMA. NOT SURE IF STORMS WILL REACH THE I-40 CORRIDOR
INCLUDING OKLAHOMA CITY...THOUGH BELIEVE THE RESULTING OUTFLOW
BOUNDARY WILL LIKELY GET SOUTH OF I-40.
TUESDAY AND TUESDAY NIGHT...LATEST MODELS HAVE BEEN IN DECENT AGREEMENT
DEPICTING A MID LEVEL DISTURBANCE MOVING THROUGH THE AREA TO ENHANCE
LIFT WEST TO EAST...PRODUCING ADDITIONAL HEAVY RAINFALL. THE LOW
LEVEL JET IS FORECAST TO INCREASE AS WELL. MORE THUNDERSTORMS MAY
RESULT NEAR THE RESULTING OUTFLOW BOUNDARY WHICH WOULD HAVE A LOW
POTENTIAL OF BEING STRONG OR SEVERE...THOUGH CONFIDENCE IS LOW.
REGARDLESS...ADDITIONAL HEAVY RAINFALL WILL RESULT WHICH MAY
CAUSE FLOODING. CLOUDS AND RAIN WILL KEEP TEMPERATURES WELL BELOW
AVERAGE. THE HEAVY RAINFALL POTENTIAL MAY BE GREATER TUESDAY
AFTERNOON AND NIGHT...ESPECIALLY IN CENTRAL AND SOUTHERN OKLAHOMA
AND WESTERN NORTH TEXAS. WILL CLOSELY MONITOR.
WEDNESDAY...HEAVY RAIN MAY LINGER MAINLY DURING THE MORNING HOURS
EAST OF I-35. KEPT RAIN CHANCES THROUGHOUT THE DAY WITH THE HIGHEST
CHANCES OVER SOUTHEASTERN OKLAHOMA.
WEDNESDAY NIGHT INTO THURSDAY...RAIN CHANCES WILL CONTINUE IN
NORTHERN OKLAHOMA DURING THIS TIME FRAME...THOUGH CAPPING WILL
INCREASE. TEMPERATURES WILL BE A BIT WARMER.
THURSDAY NIGHT THROUGH SUNDAY...GENERALLY DRY AND HOT WEATHER WILL
OCCUR. RAIN CHANCES APPEAR TO BE LOW DUE TO SUFFICIENT CAPPING AS
MID LEVEL RIDGING MAY OCCUR.
MBS
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 91 70 78 63 / 10 60 80 70
HOBART OK 95 68 75 62 / 20 80 80 70
WICHITA FALLS TX 96 75 83 64 / 10 40 70 70
GAGE OK 90 61 72 59 / 70 90 60 20
PONCA CITY OK 92 64 76 63 / 30 80 60 70
DURANT OK 91 74 87 69 / 10 20 40 40
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR OKZ005>042-
044>046.
TX...FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR TXZ083>090.
&&
25/23/23Hazardous weather outlook, Jul 6, 3:20 PM CDT, 1 minute before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 320 PM CDT MON JUL 6 2015 OKZ004>048-050>052-TXZ083>090-072030- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 320 PM CDT MON JUL 6 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...THROUGH TONIGHT... .THUNDERSTORMS... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH THIS EVENING ACROSS PARTS OF NORTHERN AND WESTERN OKLAHOMA. LOCATION... THE SLIGHT RISK AREA IS GENERALLY ALONG AND SOUTH OF A LINE FROM ALVA AND WOODWARD... TO ARNETT AND THEN ALONG AND NORTH OF A LINE FROM HOLLIS AND HOBART... TO WEATHERFORD AND KINGFISHER... TO PERRY OKLAHOMA. THIS INCLUDES PONCA CITY...ENID AND CLINTON. SOUTH OF THE SLIGHT RISK AREA...A FEW STRONG TO MARGINALLY SEVERE STORMS ARE POSSIBLE...NORTH OF A SHAWNEE TO NORMAN...LAWTON AND VERNON TEXAS LINE. TIMING... THROUGH 11 PM. IMPACTS... DAMAGING WIND GUSTS UP TO 70 MPH... HAIL UP TO THE SIZE OF HALF DOLLARS... LOCALLY HEAVY RAINFALL WHICH MAY CAUSE FLASH FLOODING... DISCUSSION... SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP ALONG A COLD FRONT IN NORTHERN AND WESTERN OKLAHOMA THIS AFTERNOON AND EVENING. ALTHOUGH WIND SHEAR WILL BE RATHER WEAK...ENOUGH INSTABILITY WILL BE AVAILABLE FOR STORMS TO PRODUCE DAMAGING WINDS AND SOME HAIL. THUNDERSTORMS WILL CONTINUE TO DEVELOP AND MOVE SOUTHWARD DURING THE OVERNIGHT HOURS WITH LOCALLY HEAVY RAINFALL POSSIBLE. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL WITHIN THE SLIGHT RISK AREA SHOULD BE READY FOR SEVERE WEATHER OPERATIONS THROUGH THIS EVENING. .FLOODING... A FLASH FLOOD WATCH IS IN EFFECT FROM LATE THIS AFTERNOON THROUGH LATE WEDNESDAY AFTERNOON FOR A LARGE PART OF OKLAHOMA AND WESTERN NORTH TEXAS. PLEASE REFER TO THE WATCH FOR DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... .THUNDERSTORMS.... THUNDERSTORMS WILL CONTINUE TUESDAY INTO AT LEAST THURSDAY AS A COLD FRONT MOVES SLOWLY SOUTHWARD. HOT AND HUMID WEATHER WITH LITTLE OR NO RAIN IS EXPECTED FRIDAY THROUGH SUNDAY. .FLOODING.... FLOODING WILL REMAIN POSSIBLE TUESDAY INTO WEDNESDAY...ESPECIALLY ACROSS SOUTHWEST AND CENTRAL OKLAHOMA AND WESTERN NORTH TEXAS. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
In the hours before
Special weather statement, Jul 6, 3:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 321 PM CDT MON JUL 6 2015 OKZ009-014-062100- ROGER MILLS OK-ELLIS OK- 321 PM CDT MON JUL 6 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ROGER MILLS AND SOUTHEASTERN ELLIS COUNTIES UNTIL 400 PM CDT... AT 317 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 9 MILES NORTHEAST OF CRAWFORD...MOVING NORTHEAST AT 30 MPH. HAZARDS INCLUDE... WIND GUSTS TO 50 MPH... HAIL UP TO THE SIZE OF PEAS... HEAVY RAINFALL RESULTING IN POOR VISIBILITY... PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. && LAT...LON 3582 9983 3600 9986 3616 9939 3588 9938 TIME...MOT...LOC 2017Z 239DEG 28KT 3595 9972
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 3:36 AM CDT | Flash Flood Watch | OUN | Alfalfa, Atoka, Beckham, Blaine, Bryan, Caddo and 41 more | 63 hr |
| Jul 6, 4:00 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Roger Mills | 28 min |
| Jul 6, 4:15 PM CDT | Special Weather Statement | OUN | Woodward | 45 min |
| Jul 6, 4:32 PM CDT | Special Weather Statement | OUN | Roger Mills | 28 min |
| Jul 6, 4:43 PM CDT | Special Weather Statement | OUN | Woods | 32 min |
| Jul 6, 5:17 PM CDT | Special Weather Statement | OUN | Woods | 43 min |
| Jul 6, 5:57 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Grant | 48 min |
| Jul 6, 6:08 PM CDT | Special Weather Statement | OUN | Roger Mills | 37 min |
| Jul 6, 6:10 PM CDT | Special Weather Statement | OUN | Dewey | 35 min |
| Jul 6, 6:22 PM CDT | Special Weather Statement | OUN | Dewey, Roger Mills | 38 min |
| Jul 6, 6:24 PM CDT | Special Weather Statement | OUN | Kay | 36 min |
| Jul 6, 6:33 PM CDT | Areal Flood Advisory | OUN | Alfalfa, Garfield, Grant, Kay, Noble | 4 hr |
| Jul 6, 6:53 PM CDT | Areal Flood Advisory | OUN | Woods | 4 hr |
| Jul 6, 6:57 PM CDT | Special Weather Statement | OUN | Woods | 33 min |
Nearby
Special Weather Statements in Oklahoma, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.